Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 326, NWS Jackson, MS

July 28, 2018Issaquena County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 28, 2018, 3:47 PM CDT for Issaquena County, Warren County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2018, 3:47 PM CDT (20:47 UTC)
Expired
Jul 28, 2018, 4:30 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Issaquena County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 90 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

279 
WUUS54 KJAN 282047
SVRJAN
MSC055-149-282130-
/O.NEW.KJAN.SV.W.0326.180728T2047Z-180728T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
347 PM CDT SAT JUL 28 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  North central Warren County in west central Mississippi...
  Southeastern Issaquena County in west central Mississippi...

* Until 430 PM CDT.

* At 346 PM CDT, a severe thunderstorm was located near Eagle Bend,
  or near Redwood, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Redwood around 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3256 9098 3258 9075 3240 9072 3240 9097
      3242 9097 3242 9096 3244 9097
TIME...MOT...LOC 2046Z 263DEG 14KT 3249 9092 

HAIL...1.00IN
WIND...60MPH
 
$$

17
1 follow-up statement
657 
WWUS54 KJAN 282101
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
401 PM CDT SAT JUL 28 2018

MSC055-149-282130-
/O.CON.KJAN.SV.W.0326.000000T0000Z-180728T2130Z/
Warren MS-Issaquena MS-
401 PM CDT SAT JUL 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTH CENTRAL WARREN AND SOUTHEASTERN ISSAQUENA COUNTIES...

At 400 PM CDT, a severe thunderstorm was located over Redwood, moving
east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Redwood around 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3255 9093 3258 9075 3240 9072 3240 9091
      3243 9090 3247 9092
TIME...MOT...LOC 2100Z 267DEG 14KT 3249 9085 

HAIL...1.00IN
WIND...60MPH
 
$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 11:48 AM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 28, 11:48 AM CDT, 3 hours 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1148 AM CDT Sat Jul 28 2018

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Scattered showers and thunderstorms will continue to develop this
afternoon mainly in the vicinities of GLH, GWO, JAN, HKS, PIB and
HBG. Where storms occur, brief reductions in ceiling and visibility
can be expected. Otherwise, VFR conditions will prevail through
the period./26/

&&

.DISCUSSION...
The expanse of morning cloud cover has decreased somewhat allowing
temperatures to warm a bit more than initially expected. After
raising temperatures a few degrees, local checklist now showing
some slight potential for microbursts. The checklist was
highlighted by PW at 2.12in, DCAPE of 917J/kg and low level lapse
rate of 9.1C/km. While current convection will diminish over AR
later this morning, outflows moving into mainly southwest portions
where 0-3km theta-e axis exists will ignite more convection for
this afternoon.

Temperature and dewpoint adjustments also show some potential for
heat indices to climb into the lower 100s over southwest sections
early this afternoon. Convection, thereafter, will knock these
values down. Thus, decided not to outlook in the HWO as the
duration should only be limited to a couple of hours./26/

Prior discussion below:

Today through tonight:

Stout ridging will remain in place over the Desert Southwest while a
trough lifts through New England with an associated closed upper-
level low just south of the Hudson Bay. Broad northwest flow will be
in place across the Central Plains into the Midwest with a more
potent piece of energy and associated shortwave trough dropping out
of Alberta into the Inter-Mountain West. Meanwhile the ArkLaMiss
will be situated just south of the better northwest flow aloft,
however an elongated surface frontal boundary was analyzed this
morning from the Red River of southern Oklahoma through central
Mississippi. Regional radars show convection already ongoing along
the frontal boundary across the Red River. While spatial and
temporal differences exist between the hi-res CAM models with
respect to convective evolution this morning through the afternoon,
the overall consensus is that upstream convection will continue to
develop along the frontal boundary and propagate southeast towards
the ArkLaMiss Delta with isolated to scattered shower and
thunderstorm activity increasing around or just before daybreak over
the northwest portion of the Delta.

A combination of diurnal heating and outflow boundaries will
continue to promote showers and thunderstorms through the rest of
the morning and afternoon mainly along and southwest of a line from
Greenville to Kosciusko to Meridian on the warm/moist side of the
frontal boundary. Cloud cover will limit destabilization and mid-
level lapse rates remain weak, so not expecting organized severe
weather. However, an isolated strong to severe storm or two cannot
be entirely ruled out with the main threat being locally damaging
winds where pockets of greater instability are able to develop.
Given the low spatial coverage and confidence will hold off on
mentioning in the HWO/graphics. The cloud cover will also keep
afternoon high temperatures cooler with mid to upper 80s along and
northwest of the I-20 corridor with low 90s elsewhere. Any lingering
convection is expected to dissipate quickly this evening with the
loss of daytime heating. The aforementioned frontal boundary will
also continue to push southwest as surface high pressure builds in
over the central Appalachians. This will send a wedge of drier air
into the northeast half of the area tonight with dewpoints dropping
into the low to mid 60s. Normally this would be an ideal setup for
radiational cooling, however lingering debris clouds will preclude
greater cooling. /TW/

Sunday through next Friday:

Overall main focus in the early portions of the long term is some
increased potential for limited heat stress at the end of the
weekend. After that a cold front with widespread rain & storm
chances & cooler temperatures will move in by early next week before
drier & cooler conditions can be expected towards mid-late week.

At the start of the period going into Sunday, expect the synoptic
pattern to consist of mean troughing over most of the northern half
of the nation while deep mid-layer ridging persists over the Desert
Southwest. This pattern will keep some warm thermal profiles in the
area & drier air wedged in the northeastern portions of the area.
Due to this, expect diurnal chances of convection to remain tied to
a surface boundary slowly lifting northeast over our southwest. As
increasing moisture & isentropic ascent move in, expect clouds to
gradually increase, but likely not enough to limit much insolation &
heating. Thus, we should be able to warm into the mid 90s & heat
indices peak up near 100-105 across the southwest where the previous
"Limited" area was mentioned in the HWO & graphics. Overall it looks
like that heat stress remains possible prior to any convection, so
kept that going in the HWO & graphics.

At the start of the work week, a stronger & anomalous trough, height
falls & a cold front will be moving towards the area, which isn't
really typical for late July. Expect increasing return flow,
moisture & clouds into the area. Due to this, expect temperatures to
fall down closer to normals in the lower 90s on Monday. As the
trough becomes more positively tilted & mid-level subtropical
Atlantic ridge extends over the western Atlantic, expect the trough
to slowly move through the area. This will lead to widespread
increasing rain & storm chances Monday & especially into Tuesday.
With widespread rain & clouds, especially into Tuesday, highs will
only top out below normal in the mid 80s. This will limit any heat
issues lingering into next week. As the front moves through Tuesday,
expect there to be some low-mid layer shear (i.e. 15-20kts @ 0-2 & 0-
3km & 30-40kts @ 0-6km ). However, with marginal lapse rates &
convection ongoing from overnight Monday, not going to mention
anything for now. But definitely something to monitor as there is
some signal this could be a little more robust & organized for a
couple strong-severe storms. In addition, we will have to keep an
eye as there looks to be anomalous moisture for some locally heavy
downpours, with some hints in the NAM for some higher totals. But we
should be able to handle a decent amount due us being drier lately.
As the front dives through around early-mid-week, expect much drier
& more seasonable temperatures in the wake. With a slow eastward
progression of that trough due to strong Atlantic ridging, rain
chances will slowly shift south & east mid-week & the boundary will
stall, keeping these rain & storm chances around through the end of
the week. Due to drier air (i.e. PWs around an inch or so), we could
fall into the mid-upper 60s again. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       93  72  94  73 /  39  30  21  12
Meridian      95  71  95  72 /   9   5  16  10
Vicksburg     93  72  94  74 /  60  30  24  14
Hattiesburg   95  73  95  73 /  32  22  35  19
Natchez       94  72  93  74 /  58  33  36  16
Greenville    90  71  92  73 /  58  13  16  24
Greenwood     92  71  93  72 /  27  11   9  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jul 28, 2:35 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
235 PM CDT Sat Jul 28 2018

ARZ074-075-LAZ007>009-MSZ018-019-025>046-049>052-056>058-065-066-
291945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Rankin-Scott-Newton-Lauderdale-Smith-Jasper-Clarke-Covington-
Jones-
235 PM CDT Sat Jul 28 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Sunday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

LAZ015-016-023>026-MSZ047-048-053>055-059>064-072>074-291945-
Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Warren-
Hinds-Claiborne-Copiah-Simpson-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Marion-Lamar-Forrest-
235 PM CDT Sat Jul 28 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Sunday

EXCESSIVE HEAT
THREAT...Limited
TIMING...mainly Sunday afternoon

Temperatures in the low to mid 90s will combine with high
humidity to produce heat indices near 105 degrees. Precautions
should be taken to avoid heat stress. Stay hydrated and wear
light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Temperatures in the low to mid 90s will combine with high
humidity to produce heat indices near 105 degrees again Monday
afternoon. Precautions should be taken to avoid heat stress. Stay
hydrated and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

26

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
 more days in a row and/or air temperatures greater than 107
 degrees.
Significant...Maximum heat index greater than 110 degrees
 and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
 temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
 temperatures 100 to 103 degrees.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 28, 3:12 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
312 PM CDT SAT JUL 28 2018

LAZ008-009-MSZ040-282100-
East Carroll LA-West Carroll LA-Issaquena MS-
312 PM CDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN EAST CARROLL...
SOUTHEASTERN WEST CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND WEST
CENTRAL ISSAQUENA COUNTIES UNTIL 400 PM CDT...

At 311 PM CDT, Meteorologists were tracking a strong thunderstorm
near Transylvania, moving east at 10 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Transylvania and Alsatia around 330 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3257 9141 3278 9140 3284 9112 3257 9111
TIME...MOT...LOC 2011Z 260DEG 10KT 3266 9125

17
Special weather statement, Jul 28, 3:21 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
321 PM CDT SAT JUL 28 2018

MSZ048-282100-
Hinds MS-
321 PM CDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS COUNTY UNTIL
400 PM CDT...

At 321 PM CDT, Meteorologists were tracking a strong thunderstorm
over Utica, or 16 miles northwest of Crystal Springs, moving
northeast at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern Hinds
County, including the following locations... Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3206 9059 3210 9066 3224 9063 3216 9045
TIME...MOT...LOC 2021Z 210DEG 7KT 3213 9059

17
Special weather statement, Jul 28, 3:29 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
329 PM CDT SAT JUL 28 2018

LAZ025-MSZ053-282115-
Tensas LA-Claiborne MS-
329 PM CDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TENSAS PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN CLAIBORNE COUNTIES UNTIL 415
PM CDT...

At 328 PM CDT, Meteorologists were tracking a strong thunderstorm
near St. Joseph, or 26 miles northeast of Ferriday, moving east at 15
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Lake Bruin around 335 PM CDT.
  St. Joseph around 340 PM CDT.
  Alcorn around 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3203 9142 3208 9110 3187 9109 3187 9126
      3186 9127 3185 9142
TIME...MOT...LOC 2028Z 264DEG 14KT 3195 9129

17
Special weather statement, Jul 28, 3:35 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
335 PM CDT SAT JUL 28 2018

MSZ035-041-282100-
Sharkey MS-Humphreys MS-
335 PM CDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HUMPHREYS AND
NORTHEASTERN SHARKEY COUNTIES UNTIL 400 PM CDT...

At 335 PM CDT, Meteorologists were tracking a strong thunderstorm
near Murphy, or 10 miles west of Belzoni, moving east at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Midnight around 350 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3324 9054 3304 9051 3304 9072 3310 9073
      3310 9068 3311 9068 3312 9069 3312 9070
      3314 9070 3317 9068 3319 9069 3319 9068
      3321 9069
TIME...MOT...LOC 2035Z 263DEG 14KT 3313 9065

17
Special weather statement, Jul 28, 3:42 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
342 PM CDT SAT JUL 28 2018

LAZ009-MSZ040-041-282115-
East Carroll LA-Sharkey MS-Issaquena MS-
342 PM CDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAST CARROLL
PARISH...CENTRAL ISSAQUENA AND SOUTHWESTERN SHARKEY COUNTIES UNTIL
415 PM CDT...

At 342 PM CDT, Meteorologists were tracking a strong thunderstorm
over Fitler, or 8 miles northwest of Valley Park, moving east at 15
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Onward around 355 PM CDT.

Other locations impacted by this storm include Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3285 9112 3290 9087 3255 9090 3255 9096
      3258 9096 3258 9104 3256 9107 3256 9111
TIME...MOT...LOC 2042Z 263DEG 14KT 3269 9100

17
Special weather statement, Jul 28, 3:44 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
344 PM CDT SAT JUL 28 2018

MSZ040-047-282115-
Warren MS-Issaquena MS-
344 PM CDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WARREN AND SOUTH
CENTRAL ISSAQUENA COUNTIES UNTIL 415 PM CDT...

At 344 PM CDT, Meteorologists were tracking a strong thunderstorm
near Redwood, moving east at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Redwood around 405 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3255 9097 3257 9081 3240 9079 3240 9097
      3242 9097 3242 9096 3244 9097
TIME...MOT...LOC 2044Z 263DEG 14KT 3249 9091

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 1:37 PM CDTSpecial Weather StatementJANWashington38 min
Jul 28, 2:36 PM CDTSpecial Weather StatementJANClaiborne24 min
Jul 28, 3:21 PM CDTSpecial Weather StatementJANHinds39 min
Jul 28, 3:35 PM CDTSpecial Weather StatementJANHumphreys25 min
Jul 28, 3:42 PM CDTSpecial Weather StatementJANIssaquena33 min
Jul 28, 3:44 PM CDTSpecial Weather StatementJANWarren31 min
Jul 28, 3:49 PM CDTSevere Thunderstorm WarningJANClaiborne41 min
Jul 28, 3:53 PM CDTSpecial Weather StatementJANYazoo52 min
Jul 28, 3:57 PM CDTSevere Thunderstorm WarningJANYazoo48 min
Jul 28, 4:12 PM CDTSpecial Weather StatementJANAdams48 min
Jul 28, 4:15 PM CDTSpecial Weather StatementJANHinds45 min
Jul 28, 4:17 PM CDTSpecial Weather StatementJANLincoln58 min
Jul 28, 4:21 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren39 min
Jul 28, 4:29 PM CDTSpecial Weather StatementJANLamar31 min
Jul 28, 5:02 PM CDTSpecial Weather StatementJANLawrence28 min
Jul 28, 5:17 PM CDTSpecial Weather StatementJANRankin28 min
Jul 28, 5:23 PM CDTSevere Thunderstorm WarningJANLawrence20 min
Jul 28, 5:27 PM CDTSpecial Weather StatementJANMarion33 min
Jul 28, 5:50 PM CDTSpecial Weather StatementJANRankin, Scott, Simpson25 min
Jul 28, 6:19 PM CDTSpecial Weather StatementJANLeake, Scott, Smith41 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.